Insert this..

And now…..onto your health. WARNING: This blog contains very personal information regarding my health as a woman and the challenges I have faced and now am overcoming.  Reader discretion is advised. So last summer, I decided to have the Mirena IUD placed in my cervix.  For all of you that do not know what it is- it is a synthetic hormone device (shaped like the letter “T”) that is placed in the uterus to prevent baby-making from occurring.  IUD  stands for Intra-uterine device.  I had it placed as a last resort option form of contraception. By the way, it hurt like hell having it inserted.  That could possibly be due to the fact that I have not given birth to any children.   I was on Alesse for 4 years and I had recurrent infections constantly. I had debated about getting the copper IUD placed because there is no synthetic hormones that are released into my body.  I went with the Mirena because having “no period” sounded appealing and I heard that with the copper IUD my menses could be heavier.

BIG MISTAKE!

Here are some of the side effects I experienced upon having it placed:

1) Cramping

Ya ain’t that the bloody truth, literally!  It took weeks before I didn’t have shooting pain from my pelvic area.  I was using Tylenol with codeine to keep the pain under control. I always felt like something was there.  Anytime I needed to have a bowel movement it would be very uncomfortable.  Hello, RED FLAG!

2Mood Swings

As a woman, I feel a wide range of emotions especially when I PMS.  However, I think my spouse can vouch and say that I was angry all of the time.  I could be happy one second and full of rage not long after.  It was like a light switch.  I really didn’t think it was that bad.  My spouse ended up suffering the most.  I am surprised he put up with me.   I felt like I couldn’t cry.  I was this tough girl and nothing could touch me.  I cried but it took a lot for me to cry.  FYI, this is not typically me. I can usually have a good cry every and a while, but nothing.  All I can say is I just didn’t feel like myself. (looking back now I see it)

3) Libido

Hmmm, I have to question at times if this is a bad thing.  Well, I guess it is.  It is for my spouse who wishes we would be intimate more often.  I really don’t miss it.  Call me crazy.  I do realize that it is something that is very important in a relationship.  I just don’t have the desire, ambition or interest to do it.

4) Depression

I really don’t think I know the full extent to this.  I didn’t know how to feel anything.  Have you ever felt like that?  Nothing felt good in life.  I wasn’t happy with my job, or my personal life. I felt so numb about everything in my life.  Nothing could make me really happy.

5) Constant spotting

I still menstruated with the Mirena and even spotted between my cycle.  I found it frustrating because I never knew when “Aunty Flow” was going to come.  My period was much lighter on the plus.  Ovulation was painful every month.  It put tremendous pressure on my pelvic area.  I had to take painkillers at times. After much debate and discussion with my spouse, I had the Mirena IUD removed.  Alleluia!  I have to say that I have tolerance for pain but that hurt a lot.  I thought all of my prayers had been answered.  My life will return to “normal.” What does that even mean? Little did I know of the horrific side effects once the Mirena was removed.  I have researched and discovered that most women either have side effects upon insertion or removal or both.

For me, I am noticing  the side effects seem greater upon the removal and here is why:

1) Weight gain

This has definitely affected me the most.  I didn’t think that I was going to have a problem with my weight because from what I have read most women experience their weight gain upon insertion.  I gained 6 pounds in my first week after the removal.  I have gained a total 8 pounds in not even 2 months.  I have looked at ways to try to detox the hormones from my system but haven’t succeeded to find anything.  I use essential oils and I think I am going to try their woman blend to see if that helps.

2) Constipation

I have had maybe 2 bowel movements that were “normal.” Besides that they are sporadic, clumpy, hard, painful, pebbly, or just not happening. I know the hormonal changes have caused my bowels to fluctuate and create imbalances. It is really a horrible feeling not being able to go number 2. I feel bloated, gaseous, ugh I just want it to end already!!! I just wanna POOP!!!!! Apparently, a sign of constipation is a potassium deficiency. My goodness! I already take a potassium supplement. Potassium and sodium are electrolytes.  Sodium ends up causing water retention. We metabolize those electrolytes in our small intestine so I guess that makes sense…but it sucks. Then there is insulin. Apparently my body has gone into fat storage which will eventually lead to insulin resistance. When is this going to stop? I could really go on and on….but I won’t.

3) Brainfog

I hadn’t even realized I had brain fog until I started reading other forums and blogs related to the Mirena. This is a sign of insulin resistance. Weird. Even after almost 2 months my clarity is still not clear. I feel spacey at times especially towards the end of the day.

4) Fatigue

This is a sign of insulin resistance as well. This sign often seems vague due to the fact we live in a world where everyone does not sleep enough.   However, by taking a look at all of the other signs I am exhibiting I know that it is a just part of the hormone imbalance I am experiencing. I just wish I could speed this whole process up. Lower levels of progesterone will make you more tired. Many of these signs are listed under the Mirena side effects.

There are so many things going on at the cellular level to really get into it here. I did read that the Mirena puts your body into estrogen dominance. P.S. estrogen dominance is not a good thing. This is why most women have a hard time losing or maintaining their weight. I am getting less patient about waiting for my body to get normal again. When is it going to happen? I can barely take it anymore. I eat the healthiest I have ever in my life, I exercise regularly and yet I still feel like a balloon. I just wanna feel good again! I do know that I am on the right track! So for all of you thinking about getting an IUD, please do your research. Think about it long and hard before you have it inserted. Sometimes we don’t have much of a choice so if you need to just be aware of the potential side effects that can occur. I am only beginning to realize the problems I have had and I only had it for 6 months. I know one thing for sure, I will not get another Mirena inserted. Good luck to all those out there who are struggling from the side effects of the Mirena!

Advertisements

8 thoughts on “Insert this..

  1. Very well said, I know what you’re going through. I hope everything gets better. If you need with the vitamins let me know I will send you a sample of thrive with balance. It will make you feel amazing again.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s